He may be a fast metabolizer, in which case he would get the greater effect. You can check the side-effects and interactions of drugs on [url="http://www.rxlist.com"]www.rxlist.com[/url] .
If you are giving this to him for hyperactivity, have his thyroid level checked. He may be hyperthyroid, OR hypothyroid. The symptoms can be opposite the common symptoms. Thyroid imbalances cause brain fog if too low, and hyperactivity if too high. The ratio of people that have thyroid imblance to those that don't is very high, and most of the time it is undiagnosed and untreated or undertreated.
Most doctors go by the tests and the tests don't show how much hormone any person needs. Hormones are totally subjective. My daughter has Hashimoto's and so she goes back and forth between hyper and hypothyroid.
Another thing, is kids do get the opposite reaction to some types of drugs. Have you tried giving him coffee?
It sounds simplistic, but it works for many children.
I think that all children, drug use or not, should be given a B vitamin supplement, unless they eat only unrefined foods. But even the whole wheat products have a great deal of refined flour in them. That means we are defiicent in B vitmins. I would ahve horrible PMS when I neglected my B's. They are what feed the nerves. If our nerves are a shamble, we will be strung out and uncontrollable. I think especially when on drugs that have side-effects, we need to be sure our nerves are fed and that our diets are otherwise clear of junk "food", which has negligible nutrition.
Maybe I told you more than you wnat to know. But I hope you get the help you need.